MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 42100E-07
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd alaris smartsite gravity set the product was misassembled.There was no report of patient impact.The following information was provided by the initial reporter: some sets have the check valve (one-way valve) upside down.We found sets with the clear side up and white piece facing down, blocking the flow of fluid.Others were manufactured correctly with the white part facing up.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 14-mar-2023.H6: investigation summary one sample of material number 42100e-07 was received for quality investigation.The customer complaint of misassembly was verified by visual inspection.Evaluation of the sample submitted shows that the check valve is assembled backwards.A device history record review for model 42100e-07 lot number 22079485 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the failure is that the assembly procedure was not followed at the manufacturing facility.Investigation at the manufacturing facility has identified that an assembly fixture was not used during the assembly of the infusion set causing the check valve to be installed incorrectly.A quality alert was generated to prevent this defect in future production.
 
Event or Problem Description

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16566955
Report Number9616066-2023-00482
Device Sequence Number14885275
Product Code FPA
UDI-Device Identifier50885403220607
UDI-Public(01)50885403220607
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/25/2025
Device Model Number42100E-07
Device Catalogue Number42100E-07
Device Lot Number22079485
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown